Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 45, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 2, 2009, 7:22 PM EDT for Hillsborough County, Pasco County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2009, 7:22 PM EDT (23:22 UTC)
- Expired
- Jun 2, 2009, 7:45 PM EDT
- In force
- 23 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
Counties Hillsborough County, FL, Pasco County, FL
The radar
The Tampa radar (KTBW), 45 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 1:37 PM EDT, 5 hours 45 minutes earlier.
Area forecast discussion, Jun 2, 1:37 PM EDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 137 PM EDT TUE JUN 2 2009 .SYNOPSIS...THE PATTERN ALOFT THE NATION SHOWS A LOW OFFSHORE CA. A TROUGH EXTENDS FROM CANADA SOUTH...ACROSS THE NORTH-CENTRAL AND NE STATES WHILE A SHORT WAVE TROUGH RESIDES OVER THE SOUTHERN PLAINS. WEAK RIDGING REACHES FROM THE EAST GULF AND FL TO THE SE U.S. AT THE SURFACE HIGH PRESSURE RIDGES OUT OF THE CANADIAN PRAIRIES TO THE NORTHERN U.S. PLAINS AS A FRONT STRETCHES FROM THE CENTRAL ROCKIES TO NEW ENGLAND. HIGH PRESSURE OVER THE ATLANTIC RIDGES WEST...FROM THE EASTERN GULF TO THE MID-ATLANTIC STATES. A WEAK TROUGH IS OVER THE SOUTHWEST AND SOUTH-CENTRAL GULF. && .SHORT TERM (TONIGHT-THURSDAY)...THE S/W TROUGH MOVES TO THE GULF COAST BY THE END OF THE PERIOD WITH THE RIDGE ALOFT FL SLIDING EAST...BACKING FLOW ALOFT THE AREA FROM WESTERLY TO MORE SOUTHWESTERLY. THIS ACTION WILL SHOVE THE SURFACE RIDGE EAST AS THE TROUGH LIKE FEATURE IN THE GULF LIFTS GENERALLY NORTHWARD. THIS TROUGH FEATURE IS EXPECTED TO REACH THE GULF COAST BY LATE DAY THU AS THE RIDGE BEGINS TO BUILD BACK WEST...ACROSS SOUTHERN FL. THE TROUGHING OVER THE GULF COAST AND GULF ALONG WITH THE RIDGE OVER AND EAST OF THE STATE WILL SET UP DEEP SOUTH AND SW FLOW OVER THE AREA WITH ABUNDANT MOISTURE...ALTHOUGH THE HIGHEST VALUES WILL STAY WEST OF THE CWA. HOWEVER THERE WILL BE ENOUGH MOISTURE FOR INCREASING CLOUDS WITH SHOWERS AND THUNDERSTORMS...ISOLATED NIGHT AND MORNING BUT SCATTERED AFTERNOON AND EVENING. FOR NOW WILL UNDERCUT MOS POPS AND CAP AT 50 FOR THIS CWA. THE BULK OF THE MOISTURE WILL BE OVER THE GULF AND THE STEERING FLOW GRADUALLY BECOMES MORE SOUTHWESTERLY...TENDING TO PUSH CONVECTION OUT OF THE AREA. TEMPERATURES WILL BE UNIFORM DAY TO DAY WITH LOWS UPPER 60S TO LOWER 70S. HIGHS GENERALLY IN THE UPPER 80S. .LONG TERM (THURSDAY NIGHT-TUESDAY)...MODEL GUIDANCE STILL SHOWING AN UPPER TROUGH WITH AN ASSOCIATED SFC FRONT MOVING THROUGH THE SE STATES THURSDAY NIGHT AND FRIDAY. THE FRONT SHOULD QUICKLY BEGIN DISSIPATING OVER NORTHERN FL ON SATURDAY. INCREASING L/L MOISTURE WILL COMBINE WITH THE ADDITIONAL INSTABILITY BROUGHT BY THE FRONTAL PASSAGE TO INCREASE CHANCES FOR SCATTERED SHOWERS AND STORMS OVER THE FORECAST AREA ON FRIDAY AND SATURDAY. HIGHEST POPS ARE AGAIN EXPECTED OVER INTERIOR LOCATIONS EACH DAY. SOME STORMS MAY BECOME STRONG OR EVEN SEVERE. ON SUNDAY AND MONDAY THE UPPER TROUGH WEAKENS AND MIGRATES INTO THE WESTERN ATLANTIC WITH RIDGING BUILDING INTO THE AREA. THE SURFACE RIDGE MOVES INTO CENTRAL FL WITH THE SEA BREEZE CIRCULATIONS BECOMING DOMINANT EACH THE AFTERNOON AND EARLY EVENING HOURS. TEMPERATURES WILL CONTINUE NEAR NORMAL ON FRIDAY AND SATURDAY...THEN WARM UP A FEW DEGREES ABOVE NORMAL FOR SUNDAY AND INTO EARLY NEXT WEEK. && .AVIATION...PERIODS OF MVFR/IFR CIGS AND VIS FROM SHOWERS AND THUNDERSTORMS MAY IMPACT THE TERMINAL SITES DURING THE AFTERNOON AND EARLY EVENING HOURS. OTHERWISE...VFR SHOULD PREVAIL DURING THE NEXT 24 HOURS. && .MARINE...SE WINDS BECOME SOUTH AND THEN SW AT 15KT OR LESS WITH SEAS 3 FEET OF LESS. THUNDERSTORMS WILL BE ISOLATED TO SCATTERED. && .FIRE WEATHER...INCREASING MOISTURE AND ISOLATED TO SCATTERED RAINFALL OVER THE NEXT FEW DAYS WILL PRELUDE ANY LOW RH CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... TPA 72 86 72 86 / 30 50 30 50 FMY 72 88 72 89 / 30 50 30 50 GIF 71 89 71 89 / 30 50 30 50 SRQ 70 85 72 87 / 30 50 30 50 BKV 67 88 68 88 / 30 50 30 50 SPG 74 86 74 85 / 30 50 30 50 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...09/RUDE LONG TERM/AVIATION...22/REYNES
Hazardous weather outlook, Jun 2, 5:41 AM EDT, 13 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 541 AM EDT TUE JUN 2 2009 FLZ039-042-043-048>052-055>057-060>062-065-021400- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 541 AM EDT TUE JUN 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS WILL WILL BE POSSIBLE THIS AFTERNOON AND EVENING ALONG SEA BREEZE AND OUTFLOW BOUNDARIES. BRIEF HEAVY RAINS...GUSTY WINDS...SMALL HAIL AND DEADLY LIGHTNING WILL BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS THE AREA EACH DAY AS MOISTURE INCREASES AND A TROUGH MOVES INTO THE AREA THROUGH THURSDAY. THE TROUGH WILL THEN LIFT NORTH WITH HIGH PRESSURE RIDGING ACROSS SOUTHERN FLORIDA KEEPING MOIST SOUTHWEST FLOW IN PLACE ACROSS THE AREA THROUGH THE WEEKEND. DEADLY LIGHTNING...GUSTY WINDS...SMALL HAIL AND BRIEF HEAVY RAINS WILL BE POSSIBLE WITH THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. COLSON
In the hours before
Special weather statement, Jun 2, 2:42 PM EDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 242 PM EDT TUE JUN 2 2009 FLZ062-065-021945- CHARLOTTE-LEE- 242 PM EDT TUE JUN 2 2009 ...STRONG THUNDERSTORMS WILL AFFECT NORTHERN LEE AND CENTRAL CHARLOTTE COUNTIES... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS... MOVING NORTH AT 5 MPH...WILL AFFECT SUNCOAST ESTATES...NORTH FORT MYERS AND CHARLOTTE PARK...UNTIL 345 PM EDT. GUSTY WINDS UP TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. SOME DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. HAIL UP TO ONE HALF INCH IN DIAMETER IS EXPECTED. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS. LAT...LON 2693 8203 2695 8177 2669 8176 2670 8205 TIME...MOT...LOC 1841Z 172DEG 3KT 2677 8198
Special weather statement, Jun 2, 3:32 PM EDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
332 PM EDT TUE JUN 2 2009
FLZ052-057-022015-
HIGHLANDS-POLK-
332 PM EDT TUE JUN 2 2009
...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN POLK AND NORTHERN
HIGHLANDS COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A THUNDERSTORM
NEARLY STATIONARY...THAT WILL AFFECT RURAL SOUTHEASTERN POLK COUNTY
AND RURAL NORTHERN HIGHLANDS COUNTY...UNTIL 415 PM EDT.
GUSTY WINDS UP TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. SOME
DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY IF CAUGHT OUTSIDE...FIND
A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE
PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO
AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 2759 8115 2754 8128 2769 8149 2795 8136
2794 8134 2785 8127 2785 8124 2782 8120
2771 8114 2763 8113
TIME...MOT...LOC 1931Z 308DEG 1KT 2774 8124Special weather statement, Jun 2, 4:35 PM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 435 PM EDT TUE JUN 2 2009 FLZ055-060-022130- MANATEE-SARASOTA- 435 PM EDT TUE JUN 2 2009 ...STRONG THUNDERSTORMS WILL AFFECT NORTHERN SARASOTA AND CENTRAL MANATEE COUNTIES... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS... MOVING NORTH AT 5 MPH...WILL AFFECT RURAL NORTHERN SARASOTA COUNTY AND RURAL CENTRAL MANATEE COUNTY...UNTIL 530 PM EDT. GUSTY WINDS UP TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. SOME DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. HAIL UP TO DIME SIZE IS EXPECTED. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS. LAT...LON 2762 8246 2761 8223 2729 8227 2729 8243 TIME...MOT...LOC 2036Z 180DEG 5KT 2736 8233
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 2:42 PM EDT | Special Weather Statement | TBW | Charlotte | 63 min |
| Jun 2, 3:32 PM EDT | Special Weather Statement | TBW | Osceola | 43 min |
| Jun 2, 4:35 PM EDT | Special Weather Statement | TBW | Manatee | 55 min |
| Jun 2, 5:27 PM EDT | Areal Flood Advisory | TBW | Highlands | 63 min |
| Jun 2, 7:19 PM EDT | Special Marine Warning | TBW | 26 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.